Jump to content


Photo

Xyrem Question - Kinda An Emergency

xyrem

  • Please log in to reply
5 replies to this topic

#1 oldgator

oldgator

    Member

  • Members
  • 13 posts
  • Gender:Female
  • Location:Florida
  • Interests:Finding out how to stay awake during the day to enjoy life with my 2 little boys and my hubby

Posted 15 September 2013 - 04:07 PM

I've been taking Xyrem for a week (2.25) and knowing that my body is sensitive to drugs, only partially went up to the next dose (supposed to be 3.0) by doing 2.75. I woke up with nausea and a crazy amount of dizziness. I got nervous after it didn't go away after a few more hours and called my doctor who is apparently unreachable on the weekends unless a hospital calls him and then called Jazz Pharmaceuticals. A pharmacist called me back within a few minutes and told me it was just hanging around in my body and I would feel better soon. By the way, this was at 10:10am (over 8 hrs past my 2nd dose). He told me he wouldn't blame me if I skipped a dose or just go back down to the dose I had been taking and call my doctor on monday morning. 

 

It's 5:00pm, a full 15 hrs after the 2nd dose and I still feel pretty dizzy. I can't even stand up too long or I feel like I will get sick or pass out. Anyone who has been on Xyrem have any suggestions? Anyone else had this kind of reaction? My husband said I should just take the same dose again and hopefully my body will get used to it. At first I thought I would take the lower dose I had been taking but then since the dizziness hasn't stopped, I'm scared it might cause an additive effect and make it even worse. Will not taking it for a night totally mess things up? Unfortunately the nurses line isn't open on weekends so I can't get any help/advice. Any suggestions would be greatly appreciated. 



#2 AnnieJoy

AnnieJoy

    Member

  • Members
  • 48 posts
  • Gender:Female
  • Location:Arkansas
  • Interests:Ecology
    Environmental Toxicology
    Epistemology
    Philosophy
    Bioethics
    Equine care
    Naturopathic Medicine
    Holistic health
    Theology
    Doctor Who

Posted 15 September 2013 - 06:05 PM

I do not know much about it. I would suggest calling the pharmacist again and explain the urgency you feel. They should be able to tell you what to do next.



#3 Ferret

Ferret

    Member

  • Members
  • 806 posts
  • Gender:Female

Posted 15 September 2013 - 09:02 PM

I know nothing about Xyrem.

From what I have read on this board, it sounds like you may be VERY dehydrated...there's a LOAD of salt in Xyrem. Try drinking water to compensate...don't chug, drink slowly and continuously if you can.

Personally, I wouldn't take tonight's dose. Call first thing tomorrow morning and explain what happened.

I CANNOT believe that the nurse's line is unavailable on the weekends. That's f#$@ing ridiculous.

Be safe!



#4 It doesn't stop

It doesn't stop

    Member

  • Members
  • 3 posts
  • Gender:Female
  • Location:Carolinas

Posted 20 September 2013 - 06:50 PM

Xyrem 800 numbers are always available, just maybe not your nurse. Please call them & speak with a pharmasist. I've had some similar side effects, and drinking tons of fluids and water during the day eased most of my side effects. I have gotten, and still do on occassion, get the extream nausea & sweating. You really have to follow the directions to a T.  Don't ever be scared to be the squeaky wheel, please call every number you have for Xyrem until you get an answer to your question. And if they don't or can't help you, the FDA number should be printed on all your bottles.

 

And missing a night is not a big deal. For myself, I just sleep like before I had it (I would sleep 24-36 hrs). In over 2 years I've ran out twice, no side effects or withdrawl, just sleep for days on end until I get the refill.



#5 Megssosleepy

Megssosleepy

    Member

  • Members
  • 433 posts
  • Gender:Female
  • Location:DreamLand USA

Posted 24 September 2013 - 03:36 PM

Along with water try getting some potassium, I usually eat a banana every morning.  Helps with the Sodium. 



#6 kevers

kevers

    Member

  • Members
  • 14 posts

Posted 19 October 2013 - 05:13 PM

Along with water try getting some potassium, I usually eat a banana every morning.  Helps with the Sodium. 

 

 

yes and also drink lots of water







Also tagged with one or more of these keywords: xyrem